Clinical StudiesCytokine Release Syndrome During Sequential Treatment With Immune Checkpoint Inhibitors and Kinase Inhibitors for Metastatic MelanomaDimitriou, Florentia*; Matter, Alexandra V.*; Mangana, Joanna*; Urosevic-Maiwald, Mirjana*,†; Micaletto, Sara*; Braun, Ralph P.*,†; French, Lars E.*,†; Dummer, Reinhard*,†Author Information *Department of Dermatology, University Hospital of Zurich †Faculty of Medicine, University of Zurich, Zurich, Switzerland Reprints: Reinhard Dummer, Department of Dermatology, University Hospital of Zurich, Gloriastrasse 31, 8091 Zurich, Switzerland (e-mail: Reinhard.Dummer@usz.ch). Journal of Immunotherapy: January 2019 - Volume 42 - Issue 1 - p 29-32 doi: 10.1097/CJI.0000000000000236 Buy Metrics Abstract Switching from immunotherapy to targeted therapy in metastasized melanoma can be complicated by a cytokine release syndrome (CRS). CRS is a serious complication, which is induced by high levels of circulating cytokines, associated with T-cell engagement and proliferation, and results in a constellation of symptoms with variable organ involvement. We report 2 patients with BRAF V600 mutant melanoma who were previously treated with anti-PD-1±anti-LAG-3 antibodies and were switched to BRAF/MEK-inhibitors because of progressive disease. Both cases depict the complexity of interactions occurring during sequential treatment with immune checkpoint inhibitors and kinase inhibitors. Early identification and management of CRS is crucial to decrease its toxicity and improve safety of further drugs to be given in a therapeutic ladder. Copyright © 2018 Wolters Kluwer Health, Inc. All rights reserved.